MAUDE Adverse Event Report: COVIDIEN DOBBHOFF 8FR;43IN W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN DOBBHOFF 8FR;43IN W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884710867
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that when removing a stylet from an inserted dobbhoff, the blue cap on the stylet that covers the stylet became detached and the right index finger was punctured approximately ¼¿ length of the hooked part of the stylet.The tube was previously flushed to aid in stylet removal.The punctured area was washed immediately with soap and water.
 
Additional Manufacturer Narrative
A review of the device history record revealed no discrepancies that may have contributed to the reported condition.A sample was not received for the investigation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the issue and definitive root cause analysis.The reported issue could not be confirmed for this report as no physical samples were received for evaluation, however based on the description of the incident the most likely root cause indicates that this issue could occur during use if there are any deviations to the instructions of use (ifu).The ifu states that a once the tube position has been confirmed, reactivate the hydromer coating with another 10 cc of water before attempting removal if the stylet has been indwelling for any appreciable time.The issue can also occur if the piston on the machine is not set up correctly.The definite root cause for the reported condition cannot be specifically identified; therefore, corrective action will be limited to the manufacturing awareness this time.The current process is running according to product specifications meeting quality acceptance criteria.We will continue monitoring the process for any adverse trends that require immediate attention.

Brand Name
DOBBHOFF 8FR;43IN W/STYLET
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key9671556
Report Number9612030-2020-02407
Device Sequence Number14150938
Product Code KNT
UDI-Device Identifier10884521518773
UDI-Public10884521518773
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884710867
Device Catalogue Number8884710867
Device Lot Number1909903364
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date06/19/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;